Thunderstorm Wind, Otsego
- When
- July 22, 3:59 PM EST
- Where
- Otsego County, Edmeston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.700, -75.233
Thunderstorm winds downed several trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 22, 2:07 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT FRI JUL 22 2005 .SHORT TERM... THIS AFTERNOON/TONIGHT...AS FRONT SINKS SOUTHEAST ACROSS CWA AND 500 MB WAVE TRACKS ACROSS CWA...EXPECTING FRONT TO PICK UP SOME STEAM...AND CONVECTION TO INCREASE IN BOTH COVERAGE AND INTENSITY THROUGH ABOUT 00Z...THEN BEGIN TO WEAKEN AND SHIFT SOUTH AS FRONT MAKES ITS WAY OUT OF SRN ZONES AROUND MIDNIGHT. STILL SOME CONCERN FOR SEVERE STORMS AS DEEP LYR SHEAR INCREASES IN RESPONSE TO 500 MB WAVE SWINGING INTO TROUGH AXIS. ALSO PRESENCE OF UPPER LVL DIVERGENCE GENERATED BY WEAKLY COUPLED JET STRUCTURE COULD ADD TO ASCENT. WILL THEREFORE KEEP THE CHC TSRA IN ALL CWA THRU EARLY EVE...AND FAR SRN ZONES THRU 06Z. THINGS WILL CLEAR OUT QUICKLY BEHIND THE FRONT...AS T/TDS FALL BACK TO NEAR 60. SAT-SAT NIGHT...A GREAT DAY WITH SFC HIGH PRESSURE IN VCNTY AND DEWPOINTS IN THE MID/UPR 50S. TEMPS GENERALLY WITHIN A FEW DEGREES EITHER SIDE OF 80...THOUGH PERHAPS A TOUCH WARMER IN NE PA...WITH LOWS DROPPING INTO THE 50S MOST LOCATIONS. SUNDAY...RIDGING WILL BEGIN TO SLIDE EAST...UNDER 500 MB NW FLOW. BOTH ETA/GFS SUGGESTING COMPACT WAVE MOVES THRU NW FLOW SOMEWEHRE IN THE PA/NY AREA (06Z ETA WAS FURTHER NORTH THAN 12Z). ETA IS FASTER WITH THIS FEATURE AND BRINGS IT INTO CWA LATE IN THE DAY...WHILE GFS HOLDS OFF UNTIL EVENING. IT SEEMS PRUDENT AT THIS POINT TO INTRODUCE CHC POPS LATE IN THE AFTERNOON. -CEMPA/LAM && .LONG TERM (SUN NIGHT - FRIDAY)... FOLLOWED HPC GUIDANCE GRIDS. OVERALL UPPER LEVEL PATTERN IN THIS FORECAST PERIOD IS THE UPPER LEVEL RIDGE IN THE MID-WEST BEGINS A SLOW DRIFT EASTWARD MOVING OVER THE MID-ATLANTIC REGION EARLY IN THE WEEK. BY MID AND LATE WEEK THE RIDGE BREAKS DOWN WITH THE START A COUPLE SHORT WAVES CARVING A BROAD TROF FOR LATE IN THE PERIOD. -JFC && .AVIATION (22/18Z - 23/18Z)... VFR WITH MAINLY MVFR TSRA AND SHRA MOVING WITH COLD FRONT SWEEPING ACROSS THE REGION. CLEARING TONIGHT WITH LOWERING DEWPOINTS IS EXPECTED TO BRING VFR TO ALL BUT ELM WHERE WET GROUND AND CLEAR SKIES SHOULD PRODUCE TEMPO SHALLOW BR AROUND SUNRISE. VFR AND FEW FAIR WEATHER CU ON SATURDAY. - JFC && && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 337 AM EDT FRI JUL 22 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-230735- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 337 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A COLD FRONT WILL DROP SOUTH ACROSS THE REGION LATE THIS MORNING THROUGH EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND BEHIND THIS FRONT. SOME OF THIS CONVECTION MAY BE SEVERE ESPECIALLY OVER NORTHEAST PENNSYLVANIA AND THE SOUTHERN CATSKILLS. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY. RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 218 PM EDT FRI JUL 22 2005 NYZ022-221915- STEUBEN NY- 218 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ADDISON..AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LINDLEY AT 220 PM EDT ERWINS AT 225 PM EDT GANG MILLS AT 230 PM EDT CATON AND PAINTED POST AT 245 PM EDT CORNING AT 250 PM EDT SOUTH CORNING AND GIBSON AT 255 PM EDT EAST CORNING AT 305 PM EDT RAINFALL RATES OF ONE INCH PER HOUR ARE POSSIBLE WITH THIS STORM...WHICH COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. VAN AUSDALL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 328 PM EDT FRI JUL 22 2005 NYZ018-036-037-222030- MADISON NY-ONEIDA NY-ONONDAGA NY- 328 PM EDT FRI JUL 22 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYRACUSE TO OTISCO..AND MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... VESPER AT 335 PM EDT LENOX AND WAMPSVILLE AT 340 PM EDT ONEIDA AND AT 345 PM EDT SHERRILL AT 350 PM EDT VERNON AND KENWOOD AT 355 PM EDT WESTMORELAND AND PETERBORO AT 405 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 438 PM EDT FRI JUL 22 2005 NYZ046-057-222145- DELAWARE NY-OTSEGO NY- 438 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS TO 40 MPH AND SMALL HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GILBERTSVILLE..AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GILBERTSVILLE AT 455 PM EDT UNADILLA AT 500 PM EDT WELLS BRIDGE AT 515 PM EDT EAST SIDNEY AT 520 PM EDT OTEGO AT 530 PM EDT FRANKLIN AT 535 PM EDT NORTH FRANKLIN AND ONEONTA AT 545 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. JAB
The Binghamton radar (KBGM), 83 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467256.